Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this red flag warning at Mar 27, 2008, 11:01 AM EDT for 12 counties in North Carolina. It took effect at Mar 27, 2008, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 11:01 AM EDT (15:01 UTC)
- In effect from
- Mar 27, 2008, 12:00 PM EDT
- Expired
- Mar 27, 2008, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMHX 271501 RFWMHX RED FLAG WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1101 AM EDT THU MAR 27 2008 NCZ029-044>047-079>081-090>095-098-103-104-272315- /O.NEW.KMHX.FW.W.0004.080327T1600Z-080328T0100Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 1101 AM EDT THU MAR 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. SOUTHWEST WINDS ARE EXPECTED TO GUST BETWEEN 20 AND 30 MPH OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. THESE GUSTY WINDS WILL COMBINE WITH WARM TEMPERATURES...VERY DRY FUELS AND LOW HUMIDITIES TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS. LATER THIS EVENING AS TEMPERATURES COOL THE HUMIDITY LEVELS WILL INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 7:42 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 7:42 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 742 AM EDT THU MAR 27 2008 .SYNOPSIS... HIGH PRES WILL CONTINUE OFFSHORE TODAY THRU FRI. A FRONT WILL DROP THROUGH THE REGION FRI NIGHT AND SAT. HIGH PRES WILL BUILD OVER THE AREA SAT. ANOTHER FRONT WILL CROSS THE AREA WED. && .NEAR TERM /THROUGH TONIGHT/... HI PRES WELL OFFSHR AND ZNL FLO ALFT WL KP SW LO LVL FLO OVR AREA THRU THE DAY. FCST SNDGS SHOWG LMTD MSTR AND SAT PIX INDICATING ANY CLDS THAT ARE MVG TWRD THE AREA ARE DISSIPATING BFR THEY GET HERE. CLR SKIES COMBINED WI LO LVL SW FLO WL HI TEMPS TDY 5 TO 10 DEGRS WRMR THAN WED. NRN SXNS MA SEE A FEW CLDS AS BLO OFF FRM UPSTRM CNVCTN MA BRUSH THAT AREA. WL KP TEMPS A CPL DEGREES COOLR IN THOSE AREAS. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... 5H HGTS WL STRT TO BCM A BIT MR AMPLIFIED TNGT AS UPR LO MVS N OF THE GRTLKS. THIS WL ALLOW A WK FRNT TO DROP THRU THE AREA. NAM BRINGS IT THRU BTWN 3Z AND 12Z SAT...AND THIS IS SPRRTD BY LATEST SREF MEANS. SREF PROBS HOLD OFF ON PCPN TIL AFT SR SAT...AND EVEN THEN IS VERY UNEXCITED ABT IT. EVEN OP MDLS NOT PRINTG OUT TOO MUCH QPF. SO WL CONT CRRNT TREND OF LO POPS. AFT FRNT DROPS THRU SAT...RDG BLDS IN FRM THE N. COOL NE FLO WL BRING HI TEMPS DOWN ABT 20 DEGREES ON SAT. STL SEEING A FAIR AMT OF MSTR ARND ON SAT AS CSTL TROF TRIES TO FORM...SO WL KP SUM CLDS IN THE GRIDS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HINT OF CSTL TROF ON FORMG SAT NGT AND INTO SUN WHICH IF NOTHNG ELSE WL HELP KP SKIES MSTLY CLDY. RDG AXIS WL SLIDE OFFSHR MON AS SYS APPCHS FRM THE W. THIS FRONT PROGGD TO COME THRU WED. NO CHGS PLNND TO XTNDD GRIDS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... VFR FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO CAUSE SOUTHWEST WINDS OVER THE AREA. WINDS COULD GUST IN THE MID 20S AGAIN THIS AFTERNOON. EXPECT WINDS TO SUBSIDE TO AROUND 10 KNOTS EARLY THIS EVENING. WINDS WILL QUICKLY VEER FROM SOUTHWEST TO NORTH FRIDAY NIGHT AS A FRONT DROPS THROUGH FROM THE NORTH. NORTHEAST FLOW IN STORE SATURDAY. LOW CEILINGS LATE FRIDAY NIGHT INTO SATURDAY BEHIND THE FRONT ALONG WITH WIDELY SCATTERED LIGHT SHOWERS. && .MARINE... ...JUST SENT UPDATED MARINE ZONES TO DISCONTINUE SMALL CRAFT FROM OCRACOKE TO CAPE LOOKOUT. NO OTHER CHANGES MADE. 00Z GFS/NAM IN CLOSE AGREEMENT OVER THE NEXT SEVERAL DAYS. AS FOR THE FRONT DROPPING THROUGH FRIDAY NIGHT...THE NAM IS SLIGHTLY FASTER THAN THE GFS BUT NOT BY MUCH. IN TERMS OF WIND SPEEDS THEY ARE NEARLY IDENTICAL. THEREFORE I WILL USE A BLEND OF THE TWO. WAVEWATCH CONTINUES TO ADVERTISE SMALL CRAFT SEAS AT THE DIAMOND BUOY LASTING THROUGH EARLY NEXT WEEK SO I WILL EXTEND THE HEADLINE THROUGH 00Z TUESDAY FOR THE OREGON INLET TO OCRACOKE LEG. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ152-154. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...CGG AVIATION...HSA MARINE...HSA
Hazardous weather outlook, Mar 27, 3:10 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 AM EDT THU MAR 27 2008 NCZ029-044>047-079>081-090>095-098-103-104-280715- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 310 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 27, 5:24 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 AM EDT THU MAR 27 2008 NCZ029-044>047-079>081-090>094-098-271930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 524 AM EDT THU MAR 27 2008 RELATIVE HUMIDITIES THIS AFTERNOON WILL LOWER IN THE 20 TO 30 PERCENT RANGE. SURFACE WINDS MAY GUST UP TO 25 MPH. THE POSSIBLE GUSTY WIND AND LOWER RELATIVE HUMIDITIES WILL LEAD TO AN ENHANCED WILDFIRE THREAT ACROSS THE AREA THIS AFTERNOON. RESIDENTS OF EASTERN NORTH CAROLINA SHOULD USE EXTREME CAUTION WITH ANY OUTDOOR BURNING TODAY AS CONDITIONS WILL BE FAVORABLE FOR THE RAPID SPREAD OF FIRES. PLEASE REPORT ANY UNATTENDED FIRES TO YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.